MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED3-027-550-16
Medical Device Problem Codes Collapse (1099); Migration (4003)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Muscle Weakness/Atrophy (1967); Paresis (1998); Vascular Dissection (3160); Ischemia Stroke (4418); Thrombosis/Thrombus (4440)
Date of Event 09/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a patient who had post-procedure migration of the implanted pipeline vantage stent and experienced stroke/neurological symptoms.The patient had a pipeline vantage flow diversion stent implanted to treat a right internal carotid artery (ica) unruptured saccular aneurysm.The aneurysm max diameter was 5.5mm.The distal landing zone was 3.9mm and the proximal landing zone was 4.8mm.Vessel tortuosity was moderate.It was reported that the pipeline and all accessory devices were prepared per the instructions for use (ifu).The pipeline was delivered and deployed with noted good apposition and aneurysm coverage.The pipeline was implanted at the intended location and full wall apposition was achieved.The ophthalmic and posterior communicating (pcom) side branches were intentionally or knowingly covered as well at time of the pipeline deployment.Post-procedure the patient had neurological stroke symptoms demonstrated by left side weakness.The patient was given integrilin and improved but still did not return to baseline status.Computed tomography (ct) showed pipeline migration into the mca.Angiogram was performed and confirmed the ct finding of pipeline migration into the mca; the proximal part of the pipeline was barely covering the aneurysm and in addition to the ophthalmic and pcom segment, the anterior choroidal and anterior cerebral artery (aca) were covered after the stent migration.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported after implantation of the pipeline three runs of contrast were done to confirm pipeline location and apposition.All of these showed good apposition and proper location of the device.10 minutes after the procedure, the patient awoke and experienced inability to move right side extremities.Cta showed displacement and migration of the pipeline vantage into the right m1 ica segment.Imaging revealed thrombus formation in the lumen of the pipeline device.A bolus of integrilin and a subsequent infusion of this medication was initiated.A repeat physical exam revealed an improvement of the left hemiparesis.A repeat angiogram showed a distal migration of the pipeline towards the distal cavernous segment, both portions of the device, distal and proximal migrated.The proximal end of the device coverage of the neck of the aneurysm was minimal and around 1-3mm.A small residual thrombus was observed within the device and there was good flow in the carotid.For these reasons, it was decided that it was best to leave the device alone.It was thought that any small thrombus around the device would lyse due to the patient's antiplatelet regimen.At around 10:30pm the attending icu communicated that the patient became somnolent.Patient went back for a ct scan and a large right basial hemorrhage was found with extension into the ventricular system.A cta revealed a patent stent and patent intracranial vasculature, no new thrombotic event.Case was discussed with neurosurgeon and craniectomy was discussed but was determined to be too risky.Case was discussed with the family, and it was decided to not perform further surgery and after repeat imaging and further discussion, the patient was moved to comfort care.It was noted that there was no vasospasm.The patient had no known metal allergies or any known allergies at all.The positioning of the device was the same as the working projections.The cause of the migration was not confirmed.However, the physician reported that the pipeline vantage stent migrated a distance and around a 90 degree curve in the vessel which was unusual and thought there must be some collapse to allow a stent that appeared to be well apposed to migrate significantly.The pipeline had not been resheathed and only minimal manipulation; delivery and opening of the pipeline had been remarkably smooth.The physician believed the cause of the thrombosis was due to the pipeline migrating, possibly dragging and injuring the vessel.The doctor also noted that the length of the stent should have been good and the treatment and use of the pipeline were per the device labeling.
 
Additional Manufacturer Narrative
Update to h6 coding.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient developed symptoms 60-90 minutes after the procedure.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20352069
Report Number2029214-2024-01744
Device Sequence Number7999960
Product Code OUT
UDI-Device Identifier00847536037007
UDI-Public00847536037007
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-550-16
Device Catalogue NumberPED3-027-550-16
Device Lot NumberB720913
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by ManufacturerNot provided
10/18/2024
10/24/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date10/14/2024
10/21/2024
11/18/2024
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Disability; Other;
Patient Age68 YR
Patient SexFemale
Patient Weight64 KG